MAUDE Adverse Event Report: ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 8

ENCORE MEDICAL L.P. TAPERFILL HIP; TAPERFILL HIP STEM, STANDARD, SIZE 8
Model Number 425-96-008
Health Effect - Clinical Code Fall (1848)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was due to a broken femur after a fall.The previous surgery and the surgery detailed in this investigation occurred 15 days apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr), shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to a broken femur after a fall.There were no findings during this investigation that indicate that the reported device was defective.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery - due to a broken femur after a fall.

Brand Name
TAPERFILL HIP
Common Device Name
TAPERFILL HIP STEM, STANDARD, SIZE 8
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8474691
Report Number1644408-2019-00251
Device Sequence Number16522738
Product Code LPH
UDI-Device Identifier00888912078535
UDI-Public(01)00888912078535
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K130099
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/03/2024
Device Model Number425-96-008
Device Catalogue Number425-96-008
Device Lot Number187R1126
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2019
Initial Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
411-00-700, LOT 932B1938; 497-34-000, LOT 636C1085
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR